Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 27, NWS Des Moines, IA

April 3, 2011Poweshiek County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 3, 2011, 6:14 PM CDT for Poweshiek County, Iowa. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 6:14 PM CDT (23:14 UTC)
Expired
Apr 3, 2011, 6:45 PM CDT
In force
31 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Poweshiek County, IA

The radar

The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 6:25 PM CDTHAIL 1Montezuma, IAREPORT FROM KCCI VIEWER. TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 707 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
707 m²/s²
0-3 km storm-relative helicity
803 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WUUS53 KDMX 032314
SVRDMX
IAC157-032345-
/O.NEW.KDMX.SV.W.0027.110403T2314Z-110403T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 645 PM CDT

* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR NEW SHARON...OR 12 MILES NORTH OF OSKALOOSA...AND
  MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTEZUMA AROUND 620 PM CDT.
  DEEP RIVER AROUND 625 PM CDT.
  GUERNSEY AROUND 630 PM CDT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 198 AND 204.

THREE QUARTER INCH SIZE HAIL WAS REPORTED BY A TRAINED SPOTTER IN 
NEW SHARON AT 612 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4152 9271 4178 9230 4178 9229 4152 9229
TIME...MOT...LOC 2313Z 233DEG 50KT 4149 9260
WIND...HAIL 60MPH 1.50IN

$$

JUNGBLUTH
2 follow-up statements
360 
WWUS53 KDMX 032328
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT SUN APR 3 2011

IAC157-032345-
/O.CON.KDMX.SV.W.0027.000000T0000Z-110403T2345Z/
POWESHIEK IA-
628 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
POWESHIEK COUNTY UNTIL 645 PM CDT...

AT 625 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MONTEZUMA...OR 19
MILES SOUTHEAST OF GRINNELL...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN POWESHIEK COUNTY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 203 AND 204.

HAIL THE SIZE OF QUARTERS WAS REPORTED IN NEW SHARON AROUND 615 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4152 9256 4165 9243 4170 9231 4152 9229
TIME...MOT...LOC 2328Z 234DEG 48KT 4160 9239
WIND...HAIL 60MPH 1.50IN

$$

JUNGBLUTH
024 
WWUS53 KDMX 032342
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT SUN APR 3 2011

IAC157-032352-
/O.EXP.KDMX.SV.W.0027.000000T0000Z-110403T2345Z/
POWESHIEK IA-
642 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POWESHIEK COUNTY
WILL EXPIRE AT 645 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4152 9256 4165 9243 4170 9231 4152 9229
TIME...MOT...LOC 2342Z 234DEG 48KT 4171 9219

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:22 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 3, 3:22 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT SUN APR 3 2011

.SHORT TERM /TONIGHT...
MAIN CONCERNS THIS PERIOD REMAIN THE POTENTIAL FOR EARLY EVENING
STORMS SOUTHEAST...POST FRONTAL SHOWERS NORTH....SHOWERS AND
THUNDERSTORMS SOUTH...AND WIND FOR LATE TONIGHT AND MONDAY. THOUGH
INSTABILITY HAS RISEN FASTER ACROSS THE AREA TODAY...CAP ALOFT
REMAINS RATHER STRONG WIT MLCIN 250 TO 300 J/KG. ANY REALIZED MLCAPE
WOULD BE 500 TO 1500 J/KG ALONG THE BORDER...BUT WITH WEAK SFC
CONVERGENCE ALONG THE BOUNDARY CONTINUING...CHANCES REMAIN SLIM THAT
SVR STORMS WILL GET GOING BEFORE THE FRONT EXITS THE SOUTHEAST. ANY
CHANCE WILL REMAIN IN A SMALL WINDOW BETWEEN 21Z AND 01Z THIS
EVENING. POST FRONTAL CONCERNS ARE SOME RETURN FLOW AT H850 OVER THE
SOUTHEAST BOUNDARY WHICH SHOULD LIGHT UP THE FRONT IN MO AND TO A
LESSER EXTENT ALONG THE BORDER COUNTIES IN THE SOUTH. WILL KEEP
HIGHER POP GOING INTO THE EVENING HOURS SOUTHEAST. FARTHER NORTHWEST
WILL HAVE SHOWERS DEVELOPING ALONG THE TRUE COLD FRONT DROPPING INTO
SOUTHEAST SD AND NORTH CENTRAL NEBRASKA AT THIS TIME. TEMPS DROP
CONSIDERABLY AND DRIER AIR ALSO ARRIVES THIS EVENING AS NORTHWEST
WINDS INCREASE OVERNIGHT. SUBSIDENCE AND GRADIENT WINDS WILL
INCREASE OVERNIGHT WITH BUFR SOUNDINGS BECOMING MAINLY ADIABATIC AFT
09Z. WINDS WILL INCREASE TO ADV CRITERIA GUSTS BETWEEN 09Z WEST AND
NEAR 13Z EAST AND CENTRAL. HAVE ISSUED A WIND ADV TO COVER THE WINDS
FOR THE DAY TIME HOURS. DOES NOT LOOK LIKE AN ALL DAY EVENT BUT
SUSTAINED WINDS TO NEAR 30 MPH AND OCCASIONAL GUSTS TO 45 WILL MAKE
FOR ADV CONDITIONS THROUGH EARLY AFTERNOON. WILL KEEP THE ADV GOING
TO 21Z...THOUGH SOME PORTIONS MAY BE CLIPPED BY THE DAY SHIFT
TOMORROW PRIOR TO THAT TIME.

.LONG TERM /MONDAY THROUGH SUNDAY/...
500 MB LONGWAVE TROUGH WILL MOVE OVER IOWA ON MONDAY...WITH VERY
TIGHT PRESSURE GRADIENT CONTINUING TO PRODUCE STRONG WINDS AND
LINGERING SHOWER CHANCES THROUGH THE MORNING AS DISCUSSED IN MORE
DETAIL ABOVE. WIND ADVISORY ISSUED FOR TONIGHT IS VALID INTO MONDAY
AFTERNOON...AFTER WHICH WINDS WILL DIMINISH RAPIDLY AS A SURFACE
HIGH MOVES IN FROM THE WEST. WE ARE ALSO IN STORE FOR COOLER WEATHER
BEHIND THIS SYSTEM WITH STRONG COLD AIR ADVECTION ON MONDAY FOLLOWED
BY GOOD RADIATIONAL COOLING BENEATH MOSTLY CLEAR SKIES ON MONDAY
NIGHT...WHEN WE WILL LIKELY SEE PATCHY FROST ACROSS THE AREA.

THE COOL DOWN WILL BE SHORT LIVED AS THE AFOREMENTIONED 500 MB
TROUGH SWINGS INTO THE EASTERN U.S. BY TUESDAY MORNING...WITH A
BROAD RIDGING PATTERN BUILDING ACROSS THE CENTRAL CONUS BUT
FLATTENING OVER THE UPPER MIDWEST AS A SERIES OF IMPULSES PRODUCES
FAST ZONAL 500 MB FLOW ACROSS IOWA/MINNESOTA ON TUESDAY NIGHT AND
WEDNESDAY. THE PRIMARY IMPULSE IN THIS SERIES WILL PRODUCE A SURFACE
REFLECTION LOW THAT WILL SCOOT QUICKLY ACROSS OUR AREA ON TUESDAY
NIGHT. THIS WILL RESULT IN SOUTHERLY BREEZES AND WARMER TEMPERATURES
ON TUESDAY...FOLLOWED BY A SURFACE TROUGH BUT WILL LITTLE AIRMASS
CHANGE AND ONLY SLIGHTLY COOLER TEMPS ON WEDNESDAY.

THINGS GET MORE INTERESTING FOR THE LATTER HALF OF THE WEEK AND INTO
NEXT WEEKEND. BY WEDNESDAY NIGHT A BROAD 500 MB TROUGH WILL MOVE
ASHORE IN THE WESTERN U.S. WITH THE LOW CENTERED SOMEWHERE NEAR
WASHINGTON STATE...AND THIS WILL PUSH THE BROAD RIDGE ALLUDED TO
EARLIER FURTHER EAST AND PLACE US BENEATH SOUTHWESTERLY FLOW ALOFT.
A LONG SERIES OF SHORTWAVE WILL THEN BE SPIT OUT OF THE BROAD TROUGH
AND MOVE ACROSS OUR AREA...PROVIDING SEVERAL ROUNDS OF PRECIP
CHANCES. THE TIMING/LOCATION OF THESE IMPULSES IS VERY DIFFICULT TO
DETECT...BUT IT APPEARS LIKELY THAT THE FIRST WILL MOVE THROUGH ON
THURSDAY AND THURSDAY NIGHT FOLLOWED BY A RELATIVE BREAK FROM FRIDAY
INTO SATURDAY...THEN FOLLOWED BY MORE ACTIVE WEATHER AS THE MAIN
ENERGY OF THE TROUGH APPROACHES ON SATURDAY NIGHT AND MOVES NEAR OR
OVER OUR AREA ON SUNDAY OR SUNDAY NIGHT. HAVE SIGNIFICANTLY
INCREASED POPS ON THURSDAY AND THURSDAY NIGHT WITH LIKELIES ACROSS
MUCH OF THE CWA TO ACCOUNT FOR HIGHER CONFIDENCE IN THE SOLUTION OF
THE LEADING SHORTWAVE...WHICH WILL BE ATTENDED BY A SURFACE LOW AND
WARM FRONT/INVERTED TROUGH THAT WILL LIKELY MOVE ACROSS AT LEAST
PORTIONS OF OUR AREA. HAVE ALSO INCLUDED CHANCE POPS FROM SATURDAY
THROUGH SUNDAY NIGHT AS IT IS VERY DIFFICULT TO PIN DOWN THE DETAILS
BUT WITH THE GENERAL SCENARIO SETTING UP IT IS HARD TO SEE HOW WE
WILL NOT GET SOME RAIN IN THERE. AS FAR AS SEVERE CHANCES GO...THERE
IS AT LEAST A LOW CHANCE ON THURSDAY AFTERNOON/EVENING BUT IT IS
HIGHLY DEPENDENT ON THE LOCATION OF THE LOW AND WARM FRONT AND THE
DEGREE OF MOISTURE RETURN AND DESTABILIZATION THAT CAN OCCUR AHEAD
OF THE SYSTEM. FOR THE WEEKEND SEVERE WEATHER CHANCES ARE NEARLY
IMPOSSIBLE TO DETERMINE AT THIS TIME DUE TO THE VARIABILITY IN TRACK
AND TIMING SOLUTIONS AMONGST THE LONG RANGE MODEL SUITE.

&&

.FIRE WEATHER...
THE GRASSLAND FIRE DANGER INDEX /GFDI/ WILL REMAIN HIGH THIS EVENING
OVER WESTERN IOWA BEHIND THE COLD FRONT.  A PROLONGED PERIOD OF
GUSTY NORTHWEST WINDS INTO MONDAY WILL ALSO KEEP THE INDEX
HIGH MUCH OF TOMORROW WHEN IT WILL INCREASE SHARPLY DURING THE
PERIOD OF STRONGER WIND GUSTS.  THE GFDI IS A FUNCTION OF CURING
/GREENNESS/...TEMPERATURE...SUSTAINED WIND AND RH.  THE LACK OF VERY
WARM TEMPERATURES AND LOW DEWPOINTS HAS KEPT VALUES OUT OF THE
EXTREME CATEGORY.

&&

.AVIATION...03/18Z
CONVECTIVE CHALLENGES STILL IN THE OFFING THIS AFTERNOON. THOUGH CU
FIELD HAS YET TO CONGEAL INTO ANY CONVECTION...INCREASINGLY UNSTABLE
AIRMASS MOVING INTO REGION ATTM. CONVERGENCE ALONG THE BOUNDARY
REMAINS RATHER MEEK...BUT TOWARD EVENING ACROSS THE EAST THE
ACTIVITY SHOULD GET GOING WITH BEST CHANCES FOR CONVECTION AT KOTM
AND LESSER AT KALO. ONCE THE COLD AIR RETURNS TO THE REGION LATER
THIS EVENING BEHIND THE FRONT...WILL BE LOOKING AT MVFR CIGS TO
RETURN AS WELL AS WELL MIXED LAYER TAPPING INTO STRONGER MOMENTUM
WINDS ALOFT. BUFR SOUNDINGS SHOWING ADIABATIC LAPSE RATES WITH WINDS
GRADUALLY INCREASING OVERNIGHT...THEN AFT 07Z TO 09Z GETTING INTO
THE 30 TO 40KT RANGE WITH GUST EXCEEDING 40KT NORTHWEST AFT 10Z.
WINDS WILL REMAIN AN ISSUE THROUGH THE END OF THE TAF FCST ON
04/18Z. CIGS WILL REMAIN MVFR THROUGH ABOUT 15-17Z MON WITH SOME
GRADUAL INCREASE IN BOUNDARY LAYER DEPTH...PUSHING THE CIGS TO NEAR
BKN030 OR SLIGHTLY HIGHER. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 4 AM TO 4 PM
CDT MONDAY FOR ADAIR-ADAMS-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-
CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MARION-MARSHALL-PALO ALTO-POCAHONTAS-
POLK-SAC-STORY-TAMA-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...REV
FIRE WEATHER...SMALL/REV
AVIATION...REV
LONG TERM...LEE
Hazardous weather outlook, Apr 3, 4:02 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT SUN APR 3 2011

IAZ062-074-075-083>086-093>097-041015-
POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
402 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE STORMS IS FORECAST LATE THIS AFTERNOON
INTO THE EVENING HOURS...GENERALLY EAST OF INTERSTATE 35 AND SOUTH
OF INTERSTATE 80. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN
THREATS BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA LATE TONIGHT
THROUGH MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH MONDAY
EARLY EVENING. THE GRASSLAND FIRE DANGER INDEX REMAINS VERY HIGH
ACROSS THE AREA DURING THE DAY MONDAY.

A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA THROUGH
MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING
AND AGAIN SATURDAY THROUGH SUNDAY NIGHT.  THE POTENTIAL FOR SEVERE
WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE
AND TIMING FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
INTO THE EVENING HOURS.

PODRAZIK

IAZ017-025>028-033>039-044>050-057>061-070>073-081-082-092-041015-
CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-
MADISON-WARREN-ADAMS-UNION-TAYLOR-
402 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
THE EARLY EVENING HOURS...WITH THE MAIN THREAT OF LARGE HAIL AND
DAMAGING WINDS.

THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA
THROUGH EARLY MONDAY EVENING. THE GRASSLAND FIRE DANGER INDEX
REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY.

A WIND ADVISORY IS IN EFFECT FOR THE AREA THROUGH MONDAY AFTERNOON.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING
AND AGAIN SATURDAY THROUGH SUNDAY NIGHT.  THE POTENTIAL FOR SEVERE
WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE
AND TIMING FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE
EARLY EVENING.

PODRAZIK

IAZ004>007-015-016-023-024-041015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
402 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

MINOR TO MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG THE WEST
FORK DES MOINES RIVER IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA
THROUGH EARLY MONDAY EVENING. THE GRASSLAND FIRE DANGER INDEX
REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY.

A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA THROUGH
MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING
AND AGAIN SATURDAY THROUGH SUNDAY NIGHT.  THE POTENTIAL FOR SEVERE
WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE
AND TIMING FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PODRAZIK/REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:47 PM CDTWind AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more26 hr
Apr 3, 6:00 PM CDTSevere Thunderstorm WarningDMXMahaska45 min
Apr 3, 6:36 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.